MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-040-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 75% stenosed and heavily calcified lesion in the mid superficial femoral artery.A 6f sheath and a ht command 18 guide wire were advanced to the lesion.Following pre-dilatation, a 6.5x40mm supera self-expanding stent system was advanced and an attempt to deploy the stent was performed.The thumb slide was advanced; however, the last 1cm failed to deploy despite further thumb slide advancements.The deployment lock was released; however, the stent did not fully deploy.The delivery system was pulled slowly out of the anatomy under fluoroscopy and the stent completely deployed from the system.The implanted stent seemed to be elongated by 30% at the 1cm section that deployed with the removal of the delivery system.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulties were unable to be confirmed as the stent was already fully deployed and not returned.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication of a lot specific product quality issue.The investigation determined that the reported difficulties were related to circumstances of the procedure.The partial deployment appears to be due to ratchet to sheath interaction.The noted break to the ratchet and punctures noted sporadically in the distal outer sheath indicate that the ratchet had punctured into the sheath during advancement preventing further stent deployment and causing the thumbslide to stop moving.It is likely that the distal outer sheath was kinked in the anatomy causing the ratchet to sheath interaction.The reported stent elongation likely occurred as the delivery system was pulled back with the stent partially deployed in the vessel.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
N/a.

Brand Name
SUPERA 6F
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9837791
Report Number2024168-2020-02502
Device Sequence Number1766995
Product Code NIP
UDI-Device Identifier08717648226229
UDI-Public08717648226229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberS-65-040-120-P6
Device Catalogue NumberS-65-040-120-P6
Device Lot Number9061861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: HT COMMAND 18; SHEATH: 6FX45CM DESTINATION